# SDR HYIA20161028001

- Difficulty date: October 26, 2016
- Submitted: October 28, 2016
- Operation: Air carrier
- Aircraft: N409BK
- Make and model: Cessna 402C
- Aircraft serial: 402C0651
- Aircraft time: 25,175 hours, 14,654 cycles
- Engine: Cont TSIO520VB
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: RHB32E
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THE LEFT ENGINE WOULD NOT DEVELOP FULL POWER, STOPPED AT 26 INCHES MAP AND VIBRATION.  INSPECTION OF THE LEFT ENGINE REVEALED A PREIGNITION EVENT IN THE NR 3 CYLINDER WHICH CAUSED SIGNIFICANT DAMAGE TO THE PISTON HEAD. THE CYLINDER IS IN THE PROCESS OF BEING REPLACED. SUSPECT SPARK PLUG INSULATOR FAILURE TO BE THE CAUSE OF THIS EVENT. FURTHER DETAILS WILL BE PROVIDED UPON DETERMINATION OF THE SPARK PLUG PERFORMANCE.
